Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 10, 2011, 8:11 PM MDT for Bear Lake County, Franklin County, Idaho. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2011, 8:11 PM MDT (02:11 UTC)
- Expired
- Jul 10, 2011, 8:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bear Lake County, ID, Franklin County, ID
The radar
The Salt Lake City radar (KMTX), 142 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2407 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
911
WUUS55 KPIH 110211
SVRPIH
IDC007-041-110245-
/O.NEW.KPIH.SV.W.0028.110711T0211Z-110711T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO
811 PM MDT SUN JUL 10 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAR LAKE COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF MONTPELIER...
NORTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO...
* UNTIL 845 PM MDT
* AT 805 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES WEST OF LIBERTY TO 7 MILES SOUTHWEST OF WARDBORO TO 11
MILES SOUTH OF WARDBORO TO 23 MILES SOUTHEAST OF WARDBORO...OR
ALONG A LINE EXTENDING FROM 14 MILES WEST OF MONTPELIER TO 11 MILES
SOUTH OF MONTPELIER TO 16 MILES SOUTH OF MONTPELIER TO 28 MILES
SOUTHEAST OF MONTPELIER...AND MOVING EAST AT 25 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
BEAR LAKE...
OVID...
WARDBORO...
BERN...
BENNINGTON AND MONTPELIER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR BEAR LAKE...YOU SHOULD ALREADY BE OUT OF THE WATER AND
MOVED TO A SAFE SHELTER. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM!
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4199 11105 4199 11123 4208 11130 4234 11174
4245 11124 4232 11103 4200 11104
TIME...MOT...LOC 0210Z 254DEG 23KT 4231 11153 4218 11131
4210 11118 4195 11105
$$
JKEYES1 follow-up statement
170
WWUS55 KPIH 110243
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
843 PM MDT SUN JUL 10 2011
IDC007-041-110252-
/O.EXP.KPIH.SV.W.0028.000000T0000Z-110711T0245Z/
BEAR LAKE ID-FRANKLIN ID-
843 PM MDT SUN JUL 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN AND BEAR
LAKE COUNTIES WILL EXPIRE AT 845 PM MDT...
AT 842 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT WINDS
AND THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. WIND GUSTS IN
EXCESS OF 40 MPH ARE STILL POSSIBLE. PEOPLE ON OR NEAR BEAR LAKE
SHOULD REMAIN IN A SAFE PLACE AS OTHER THUNDERSTORMS CONTINUE IN THE
GENERAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4199 11105 4199 11123 4208 11130 4234 11174
4245 11124 4232 11103 4200 11104
TIME...MOT...LOC 0242Z 254DEG 23KT 4237 11126 4224 11104
4216 11091 4200 11079
$$
JKEYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:46 PM MDT, 6 hours 25 minutes earlier.
Area forecast discussion, Jul 10, 1:46 PM MDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 146 PM MDT SUN JUL 10 2011 .AN UPPER TROF MOVING INTO THE PAC NW THIS AFTERNOON IS RESULTING IN TSTMS DEVELOPING OVER THE CENTRAL MTNS. TSTM COVERAGE IS EXPECTED TO INCREASE OVER ALL THE MTN AREAS BY LATE AFTERNOON...WITH ISOLATED TSTMS IN THE VALLEY LOCATIONS. THIS CYCLE WILL REPEAT ON MONDAY. THE UPPER TROF WILL EVOLVE INTO A CLOSED LOW AND MOVE INTO THE PAC NW ON TUE...LEADING TO ANOTHER ROUND OF AFTN/EVE TSTMS ACROSS THE FCST AREA. THE UPPER LOW BEGINS TO DRIFT NORTH ON WED...WHICH WILL SHIFT THE TSTM THREAT MORE TO THE NORTH. THE SW FLOW WILL CONTINUE OVER THE FCST AREA THRU THE WEEKEND...WITH THE MOISTURE FROM THE PACIFIC RATHER THAN MONSOON ORIGIN. THE THREAT OF AFTN/EVE TSTMS WILL CONTINUE MAINLY OVER THE MTNS IN THE NORTHERN PARTS OF THE FCST AREA. HEDGES && .AVIATION...LOOK FOR VICINITY THUNDERSTORMS FOR KSUN WITH A TROUGH MOVING ACROSS THE CENTRAL MOUNTAINS. CONTINUED MONSOONAL MOISTURE ACROSS SOUTHEAST IDAHO WILL ALLOW FOR VICINITY THUNDERSTORMS ACROSS THE SNAKE RIVER PLAIN. EXPECT GUSTY WINDS ACROSS THE SNAKE RIVER PLAIN THIS AFTERNOON INTO EARLY EVENING. WYATT && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE AREA TODAY WITH A TROUGH MOVING ACROSS THE CENTRAL MOUNTAINS AND MONSOONAL MOISTURE ACROSS SOUTHERN/CARIBOU HIGHLANDS AND THE WASATCH MOUNTAINS. EXPECT GUSTY SOUTHERLY WINDS ACROSS THE SNAKE RIVER PLAIN AND SOUTHERN HIGHLANDS TODAY. ADDITIONALLY...LOOK FOR GUSTY ERRATIC WINDS AND LOCALLY HEAVY RAINFALL DURING THUNDERSTORMS. MONSOONAL MOISTURE WILL ALLOW FOR CONTINUED AFTERNOON INTO EARLY EVENING THUNDERSTORMS MAINLY FOR THE EASTERN HIGHLANDS THROUGH MOST OF THE WEEK. WYATT && .HYDROLOGY...FLOOD WARNING REMAINS IN EFFECT FOR THE SNAKE RIVER AT BLACKFOOT. THE TETON RIVER NEAR SAINT ANTHONY IS BELOW FLOOD STAGE. THE TETON RIVER IS EXPECTED TO RISE AGAIN ON MONDAY DUE TO WARMER TEMPERATURES AND GREATER SNOWMELT...BUT IT IS EXPECTED TO STAY JUST BELOW FLOOD STAGE. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES...FLOOD WARNINGS REMAIN IN EFFECT FOR THE SNAKE RIVER AT BLACKFOOT AND TETON RIVER NEAR SAINT ANTHONY. NONE. &&
Hazardous weather outlook, Jul 10, 3:38 AM MDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 338 AM MDT SUN JUL 10 2011 IDZ017>025-031-032-110945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 338 AM MDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Jul 10, 4:29 PM MDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
429 PM MDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 1 WNW ROCKLAND 42.58N 112.88W
07/10/2011 M0.25 INCH POWER ID TRAINED SPOTTER
SOME RAIN. NO WIND.
&&
GWICKLUNLocal storm report, Jul 10, 4:33 PM MDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
433 PM MDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HEAVY RAIN 3 WNW HEGLAR 42.48N 113.21W
07/10/2011 E0.50 INCH CASSIA ID TRAINED SPOTTER
NO HAIL ACCOMPANIED THUNDERSTORM AND HEAVY RAINFALL ON
FIRST STORM AT 408PM. SECOND STORM PASSED TO SOUTH WITH
NO ADDITIONAL PRECIPITATION.
&&
GWICKLUNLocal storm report, Jul 10, 4:43 PM MDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
443 PM MDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 4 E ROCKLAND 42.56N 112.80W
07/10/2011 E0.45 INCH POWER ID TRAINED SPOTTER
RAINFALL OCCURRED WITH THUNDERSTORM AND FELL BULK WITHIN
15 MINUTES. PEA-SIZE HAIL WAS SEEN. LOCALIZED, MINOR,
STREET FLOODING.
&&
GWICKLUNSpecial weather statement, Jul 10, 5:29 PM MDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 529 PM MDT SUN JUL 10 2011 IDZ023-110000- CARIBOU ID- 529 PM MDT SUN JUL 10 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO UNTIL 600 PM MDT AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF HENRY..MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... HENRY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4291 11131 4268 11145 4285 11186 4302 11175 TIME...MOT...LOC 2329Z 295DEG 17KT 4289 11168 JKEYES
Special weather statement, Jul 10, 7:01 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
701 PM MDT SUN JUL 10 2011
IDZ022-110130-
ONEIDA ID-
701 PM MDT SUN JUL 10 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
UNTIL 730 PM MDT
AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHERRY CREEK..MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHERRY CREEK...
MALAD...
LAT...LON 4212 11244 4222 11224 4206 11210 4202 11211
4199 11224 4199 11232
TIME...MOT...LOC 0100Z 245DEG 13KT 4211 11226Special weather statement, Jul 10, 7:23 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
723 PM MDT SUN JUL 10 2011
IDZ024-025-110145-
BEAR LAKE ID-FRANKLIN ID-
723 PM MDT SUN JUL 10 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
BEAR LAKE COUNTY IN SOUTHEAST IDAHO
UNTIL 745 PM MDT
AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG OUTFLOW WINDS ALONG A LINE EXTENDING FROM MAPLETON TO 7 MILES
SOUTHWEST OF GARDEN CITY...AND MOVING NORTHEAST AT 55 MPH. OTHER
STORMS ARE QUICKLY FORMING AROUND THE AREA WHICH MAY LEAD TO GUSTY
WINDS...LIGHTNING AND RAINFALL.
WIND GUSTS UP TO 55 MPH ARE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BEAR LAKE...
FISH HAVEN...
OVID...
WARDBORO...
MONTPELIER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. PEOPLE ON BEAR LAKE NEED TO MOVE TO SHORE AS SOON
AS POSSIBLE.
LAT...LON 4199 11105 4199 11176 4200 11178 4209 11189
4250 11127 4237 11103 4200 11104
TIME...MOT...LOC 0121Z 229DEG 46KT 4208 11172 4200 11161
4191 11150 4182 11142
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:01 PM MDT | Special Weather Statement | PIH | Oneida | 29 min |
| Jul 10, 7:23 PM MDT | Special Weather Statement | PIH | Bear Lake | 22 min |
| Jul 10, 7:34 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Franklin | 41 min |
| Jul 11, 3:17 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 43 min |
| Jul 11, 4:50 PM MDT | Special Weather Statement | PIH | Minidoka | 40 min |
| Jul 11, 5:33 PM MDT | Special Weather Statement | PIH | Power | 42 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.